zbMATH — the first resource for mathematics

Small-time asymptotics for Gaussian self-similar stochastic volatility models. (English) Zbl 1464.60033
Summary: We consider the class of Gaussian self-similar stochastic volatility models, and characterize the small-time (near-maturity) asymptotic behavior of the corresponding asset price density, the call and put pricing functions, and the implied volatility. Away from the money, we express the asymptotics explicitly using the volatility process’ self-similarity parameter \(H\), and its Karhunen-Loève characteristics. Several model-free estimators for \(H\) result. At the money, a separate study is required: the asymptotics for small time depend instead on the integrated variance’s moments of orders \(\frac{1}{2}\) and \(\frac{3}{2} \), and the estimator for \(H\) sees an affine adjustment, while remaining model-free.

60G15 Gaussian processes
91G20 Derivative securities (option pricing, hedging, etc.)
Full Text: DOI
[1] Abramovitz, M.; Stegun, IA, Handbook of Mathematical Functions. Applied Mathematics Series (1972), Washington, DC: National Bureau of Standards, Washington, DC
[2] Alexanderian, A.: A Brief Note on the Karhunen-Loève Expansion. Technical Note. https://users.ices.utexas.edu/ alen/articles/KL.pdf (2015). Accessed 23 Apr 2018
[3] Alòs, E.; Léon, J.; Vives, J., On the short-time behavior of the implied volatility for jump-diffusion models with stochastic volatility, Finance Stoch., 11, 571-589 (2007) · Zbl 1145.91020
[4] Armstrong, J., Forde, M., Lorig, M., Zhang, H.: Small-time asymptotics under local-stochastic volatility with a jump-to-default: curvature and the heat kernel expansion. arXiv:1312.2281 (2013) · Zbl 1356.91086
[5] Bardina, X.; Es-Sebaiy, Kh, An extension of bifractional Brownian motion, Commun. Stoch. Anal., 5, 2, 333-340 (2011) · Zbl 1331.60063
[6] Bayer, C., Friz, P., Gatheral, J.: Pricing under rough volatility. http://ssrn.com/abstract=2554754 (2015). Accessed 23 Apr 2018
[7] Berestycki, H.; Busca, J.; Florent, I., Computing the implied volatility in stochastic volatility models, Comm. Pure Appl. Math., 57, 1352-1373 (2004) · Zbl 1181.91356
[8] Bergomi, L., Stochastic Volatility Modeling (2016), Boca Raton: Chapman & Hall/CRC Press, Boca Raton · Zbl 1329.91003
[9] Bojdecki, T.; Gorostiza, LG; Talarczyk, A., Some extensions of fractional Brownian motion and sub-fractional Brownian motion related to particle systems, Electron. Commun. Probab., 12, 161-172 (2007) · Zbl 1128.60025
[10] Caravenna, F., Corbetta, J.: General smile asymptotics with bounded maturity. arXiv:1411.1624v1 (2014) · Zbl 1350.91015
[11] Chronopoulou, A.; Viens, F., Stochastic volatility models with long-memory in discrete and continuous time, Quant. Financ., 12, 635-649 (2012) · Zbl 1278.91112
[12] Comte, F.; Renault, E., Long memory in continuous-time stochastic volatility models, Math. Financ., 8, 291-323 (1998) · Zbl 1020.91021
[13] Comte, F.; Coutin, L.; Renault, E., Affine fractional stochastic volatility models, Ann. Financ., 8, 337-378 (2012) · Zbl 1298.60067
[14] Corlay, S.: Quelques aspects de la quantification optimale, et applications en finance (in English, with French summary). PhD thesis, Université Pierre et Marie Curie (2011)
[15] Corlay, S.: The Nyström method for functional quantization with an application to the fractional Brownian motion. hal-00515488, version 1 (2010)
[16] Corlay, S.: Properties of the Ornstein-Uhlenbeck bridge. https://hal.archives-ouvertes.fr/hal-00875342v4 (2014). Accessed 23 Apr 2018
[17] Corlay, S., Pagès, G.: Functional quantization-based stratified sampling methods. https://hal.archives-ouvertes.fr/hal-00464088v3 (2014). Accessed 23 Apr 2018 · Zbl 1310.65005
[18] Daniluk, A., Muchorski, R.: The approximation of bonds and swaptions prices in a Black-Karasinski model based on the Karhunen-Loève expansion. In: 6th General AMaMeF and Banach Center Conference (2013) · Zbl 1337.91118
[19] Deheuvels, P.; Martynov, G., A Karhunen-Loève decomposition of a Gaussian process generated by independent pairs of exponential random variables, J. Funct. Anal., 255, 23263-2394 (2008) · Zbl 1155.60015
[20] Deuschel, J-D; Friz, PK; Jacquier, A.; Violante, S., Marginal density expansions for diffusions and stochastic volatility I: Theoretical foundations, Commun. Pure Appl. Math., 67, 40-82 (2014) · Zbl 1300.60093
[21] Deuschel, J-D; Friz, PK; Jacquier, A.; Violante, S., Marginal density expansions for diffusions and stochastic volatility I: Applications, Commun. Pure Appl. Math., 67, 321-350 (2014) · Zbl 1415.91326
[22] Embrechts, P.; Maejima, M., Selfsimilar Processes (2002), Princeton: Princeton University Press, Princeton · Zbl 1008.60003
[23] Feng, J.; Forde, M.; Fouque, J-P, Short-maturity asymptotics for a fast mean-reverting Heston stochastic volatility model, SIAM J. Financ. Math., 1, 126-141 (2010) · Zbl 1203.91321
[24] Feng, J.; Fouque, JP; Kumar, R., Small-time asymptotics for fast mean-reverting stochastic volatility models, Ann. Appl. Probab., 22, 1541-1575 (2012) · Zbl 1266.60049
[25] Figueroa-López, JE; Houdré, Ch, Small-time expansions for the transition distributions of Lévy processes, Stoch. Process. Appl., 119, 3862-3889 (2009) · Zbl 1179.60026
[26] Figueroa-López, JE; Forde, M., The small-maturity smile for exponential Lévy models, SIAM J. Financ. Math., 3, 33-65 (2012) · Zbl 1257.91046
[27] Forde, M.; Jacquier, A., Small-time asymptotics for implied volatility under the Heston model, IJTAF, 12, 861-876 (2009) · Zbl 1203.91290
[28] Forde, M.; Jacquier, A., Small-time asymptotics for an uncorrelated local-stochastic volatility model, Appl. Math. Financ., 18, 517-535 (2011) · Zbl 1246.91129
[29] Forde, M.; Jacquier, A., Small-time asymptotics for implied volatility under a general local-stochastic volatility model, Appl. Math. Financ., 18, 517-535 (2011) · Zbl 1246.91129
[30] Forde, M.; Jacquier, A.; Mijatović, A., Asymptotic formulae for implied volatility in the Heston model, Proc. R. Soc. Lond. A, 466, 3593-3620 (2010) · Zbl 1211.91253
[31] Forde, M.; Jacquier, A.; Lee, R., The small-time smile and term structure of implied volatility under the Heston model, SIAM J. Financ. Math., 3, 690-708 (2012) · Zbl 1273.91461
[32] Forde, M., Zhang, H.: Asymptotics for rough stochastic volatility and Lévy models (2015) · Zbl 1422.91693
[33] Fouque, J-P; Papanicolaou, G.; Sircar, KR, Derivatives in Financial Markets with Stochastic Volatility (2000), New York: Cambridge University Press, New York · Zbl 0954.91025
[34] Fouque, J-P; Papanicolaou, G.; Sircar, KR; Sølna, K., Multiscale Stochastic Volatility for Equity, Interest Rate, and Credit Derivatives (2011), Cambridge: Cambridge University Press, Cambridge · Zbl 1248.91003
[35] Fukasawa, M., Asymptotic analysis for stochastic volatility: martingale expansion, Financ. Stoch., 15, 635-654 (2011) · Zbl 1303.91177
[36] Fukasawa, M.: Short-time at-the-money skew and fractional rough volatility. arXiv:1501.06980v1 (2015) · Zbl 1402.91777
[37] Gao, K.; Lee, R., Asymptotics of implied volatility to arbitrary order, Financ. Stoch., 18, 349-392 (2014) · Zbl 1307.91175
[38] Garnier, J.; Sølna, K., Correction to Black-Scholes formula due to fractional stochastic volatility, SIAM J. Financ. Math., 8, 560-588 (2017) · Zbl 1407.91290
[39] Garnier, J., Sølna, K.: Option pricing under fast-varying long-memory stochastic volaitlity. arXiv:1604.00105v2 (2017) · Zbl 1411.91556
[40] Gatheral, J. (joint work with C. Bayer, P. Friz, T. Jaisson, A. Lesniewski, and M. Rosenbaum): Rough Volatility, Slides, National School of Development. Peking University (2014)
[41] Gatheral, J. (joint work with C. Bayer, P. Friz, T. Jaisson, A. Lesniewski, and M. Rosenbaum): Volatility is Rough, Part 2: Pricing, Slides, Workshop on Stochastic and Quantitative Finance. Imperial College London, London (2014)
[42] Gatheral, J., Jaisson, T., Rosenbaum, M.: Volatility is Rough. arXiv:1410.3394 (2014) · Zbl 1400.91590
[43] Gatheral, J.; Hsu, E.; Laurence, P.; Ouyang, C.; Wang, T-H, Asymptotics of implied volatility in local volatility models, Math. Financ., 22, 591-620 (2012) · Zbl 1270.91093
[44] Guennon, H., Jacquier, A., Roome, P.: Asymptotic behavior of the fractional Heston model. arXiv:1411.7653 (2014)
[45] Gulisashvili, A., Analytically Tractable Stochastic Stock Price Models (2012), Berlin: Springer, Berlin · Zbl 1264.91007
[46] Gulisashvili, A., Horvath, B., Jacquier, A.: Mass at zero and small-strike implied volatility expansion in the SABR model. arXiv:1502.03254v1, http://ssrn.com/abstract=2563510 (2015). Accessed 23 Apr 2018 · Zbl 1406.91463
[47] Gulisashvili, A.; Stein, EM, Asymptotic behavior of the stock price distribution density and implied volatility in stochastic volatility models, Appl. Math. Optim., 61, 287-315 (2010) · Zbl 1208.91172
[48] Gulisashvili, A., Viens, F., Zhang, X.: Extreme-strike asymptotics for general Gaussian stochastic volatility models. arXiv:1502.05442v1 (2015) · Zbl 1410.91450
[49] Hagan, P.S., Kumar, D., Lesniewski, A., Woodward, D.E.: Managing smile risk. Wilmott Magazine (2003)
[50] Hagan, PS; Lesniewski, A.; Woodward, D.; Friz, PK; Gatheral, J.; Gulisashvili, A.; Jacquier, A.; Teichmann, J., Probability distribution in the SABR model of stochastic volatility, Large Deviations and Asymptotic Methods in Finance, 1-36 (2015), Cham: Springer, Cham
[51] Henry-Labordère, P., Analysis, Geometry and Modeling in Finance: Advanced Methods in Option Pricing. Financial Mathematics Series (2008), Boca Raton: Chapman & Hall/CRC, Boca Raton
[52] Houdré, C.; Villa, J., An example of infinite-dimensional quasi-helix, Contemp. Math. Am. Math. Soc., 336, 195-201 (2003) · Zbl 1046.60033
[53] Lee, R., The moment formula for implied volatility at extreme strikes, Math. Financ., 14, 469-480 (2004) · Zbl 1134.91443
[54] Lewis, A., Option Valuation Under Stochastic Volatility: With Mathematica Code (2000), Newport Beach: Finance Press, Newport Beach · Zbl 0937.91060
[55] Lewis, A., Option Valuation Under Stochastic Volatility II: With Mathematica Code (2016), Newport Beach: Finance Press, Newport Beach · Zbl 1391.91001
[56] Lim, SC, Fractional Brownian motion and multifractional Brownian motion of Riemann-Liouville type, J. Phys. A, 34, 1301 (2001) · Zbl 0965.82009
[57] Medvedev, A.; Scaillet, O., Approximation and calibration of short-term implied volatilities under jump-diffusion stochastic volatility, Rev. Financ. Stud., 20, 427-459 (2007)
[58] Muhle-Karbe, J.; Nutz, M., Small-time asymptotics of option prices and first absolute moments, J. Appl. Probab., 48, 1003-1020 (2011) · Zbl 1229.91321
[59] Nourdin, I., Selected Aspects of Fractional Brownian Motion (2012), Milano: Springer, Milano · Zbl 1274.60006
[60] Nualart, D.: Fractional Brownian motion: stochastic calculus and applications. In: Proceedings of the International Congress of Mathematicians, Madrid, Spain, pp. 1541-1562. European Mathematical Society, Paris (2006) · Zbl 1102.60033
[61] Paulot, L.; Friz, PK; Gatheral, J.; Gulisashvili, A.; Jacquier, A.; Teichmann, J., Asymptotic implied volatility at the second order with application to the SABR model, Large Deviations and Asymptotic Methods in Finance (2015), Cham: Springer, Cham
[62] Roper, M.; Rutkowski, M., On the relationship between the call price surface and the implied volatility surface close to expiry, Int. J. Theor. Appl. Financ., 12, 427-441 (2009) · Zbl 1291.91210
[63] Rostek, S., Option Pricing in Fractional Brownian Markets (2009), Berlin: Springer, Berlin · Zbl 1166.91300
[64] Stein, E.; Stein, J., Stock price distributions with stochastic volatility: an analytic approach, Rev. Financ. Stud., 4, 727-752 (1991) · Zbl 1458.62253
[65] Tankov, P., Mijatović, A.: A new look at short-term implied volatility in asset price models with jumps. Mathematical Finance. arXiv:1207.0843 (2012) · Zbl 1403.91348
[66] Torres, S.; Tudor, CA; Viens, FG, Quadratic variations for the fractional-colored stochastic heat equation, Electron. J. Probab., 19, 1-51 (2014)
[67] Tudor, CA, Analysis of Variations for Self-Similar Processes (2013), Cham: Springer, Cham
[68] Vilela Mendez, R., Olivejra, M.J., Rodriguez, A.M.: The fractional volatility model: no-arbitrage, leverage and completeness. arXiv:1205.2866v1 (2012)
[69] Weisstein, E.W.: Inverse Erf. From MathWorld—A Wolfram Web Resource. http://mathworld.wolfram.com/InverseErf.html (2018). Accessed 23 Apr 2018
[70] Yaglom, AM, Correlation Theory of Stationary and Related Random Functions (1987), New York: Springer, New York
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.